• LOVE & HIV: "MAGNETIC" (MIXED-STATUS) RELATIONSHIPS
What Precautions Should a Mixed-Status Couple Take?
My boyfriend told me he's HIV positive. We've known each other for almost 3 years but haven't had any sexual contact. I've accepted his status and my feelings for him haven't changed, but he's quite concerned about my health. I've read all I can find about the risks of transmission, but need to hear a clear answer straight from a doctor: Will condoms, when used correctly, prevent HIV? Also, should we take precautions during oral sex?
When Your HIV-Negative Partner Loses Interest in Sex
I like anal sex, but since I found out I was HIV positive, my HIV-negative boyfriend hasn't been into it. I love him and I know he loves me, but I need more out of the bedroom, and am starting to feel like I want to look elsewhere for sex, even though I know that is wrong. What should I do?
• HIV TREATMENT
Interactions Between Viagra and Tenofovir?
As an HIV-positive person taking sildenafil (Viagra), should I be worried about potential side effects or interactions with tenofovir (Viread)?
Top First-Line Treatment Options
I'm from the United Kingdom and I need to start treatment. My CD4 count is below 200. What combination of meds would you recommend? Combivir (AZT/3TC) and efavirenz (Sustiva, Stocrin)? Efavirenz and Truvada (tenofovir/FTC)? Two NRTIs with a protease inhibitor (such as Kaletra [lopinavir/ritonavir])? Or something else entirely?
Do CD4 Counts Fluctuate During the Day?
Are CD4 counts higher in the morning than they are at night? If so, then why isn't more attention paid to the time a person's CD4 test is done?
Follow-Up: Implications for Starting Treatment When CD4 Counts Change During Day
If a person's CD4 count does vary during the day, what impact does that have on deciding whether a person should start treatment? If a person's CD4 count is 200 in the morning and 400 at night, should she or he be on HAART?
• WEDNESDAY NIGHT AT THE BODY: JOIN OUR HIV TREATMENT CHAT!
Treatment Advocate Nelson Vergel Chats About Drug Resistance, Rescue Therapy
Running out of HIV treatment options? Been told that your HIV is resistant to many HIV meds? Visit The Body this Wednesday, Feb. 16 at 9 p.m. Eastern Standard Time (6 p.m. Pacific) and chat with widely known HIV treatment advocate Nelson Vergel! He'll answer your questions about drug resistance, third-line treatment, new antiretrovirals and keeping a positive outlook when your HIV treatment possibilities are shrinking. You can presubmit your questions at our chat page.
Click here to learn more about our chat's host, Nelson Vergel.
This chat is sponsored by Trimeris and Roche, the makers of Fuzeon (enfuvirtide, T-20).
• QUESTIONS ABOUT T-20 (ENFUVIRTIDE, FUZEON)
When ADAP and Medicaid Fall Through, How Can You Get T-20?
West Virginia's AIDS Drug Assistance Program (ADAP) doesn't cover T-20; I was able to get it for 6 months through Medicaid, but my supply has run out. How can I get emergency access to more T-20? If I have to go a week or longer without it, am I going to develop resistance?
Finding Injection Sites After Developing Scar Tissue
I've been on T-20 since November 2003, and am having trouble finding a good injection site. I'm a diabetic, so I have to inject insulin twice a day as well as the T-20. I've developed scar tissue on my abdomen from all the injection site reactions, but because I have a problem with wasting, it's pretty much the only place I can inject. What can I do?
T-20 and Travel: Tips for Avoiding Airport Problems
I'm having no trouble adjusting to my T-20 dosing routine, but I frequently travel overseas. Have you heard anything from other international travelers about difficulties they may have had in getting through customs with all those needles -- especially in the developing world? Do you have any tips for ensuring I don't run into problems?
• HIV/HAART-RELATED HEALTH PROBLEMS
Will Sculptra Injections Worsen Sinus Infections?
I've been given the chance to join a clinical trial for poly-L-lactic acid (Sculptra, New-Fill), which I would normally leap at. But I also have a problem with severe, recurring sinus infections. If poly-L-lactic acid is injected into the face close to my sinuses, could it worsen these bouts of sinusitis?
Muscle Spasms After Starting HAART
I've noticed a growing problem with muscle spasms and twitching: mostly around my lips and eyes, but also in my arms and legs. They are tiny, but annoying. Two months ago, I started my first HAART regimen, a combo of efavirenz (Sustiva, Stocrin), 3TC (lamivudine, Epivir) and tenofovir (Viread). Could the twitching be a reaction to my meds?
Treatment Options for Rectal Yeast Infections
I have a recurring yeast infection inside my rectum. Can you offer any guidance regarding treatment?
Are These HIV-Related Problems or Thyroid Problems?
I can't remember the last time I got 8 hours of sleep. My skin looks like scales, my extremities get cold very easily and the fat seems to have vanished from much of my body. I exercise and eat right, but nothing changes. My last CD4 count was 1,654 and my viral load was undetectable, so I'm not on any meds. My doctor says I may have a mild thyroid problem; do you agree?
|• LIVING WITH HIV
Post-Diagnosis Questions From Thailand
My girlfriend and I were recently diagnosed; we live in Thailand. We have one of the country's leading HIV experts looking after us, but could you answer some questions I have about our lifespan, when to start treatment, etc.?
How Bad Are Cocaine and Marijuana for HIVers?
I have a family member with AIDS who uses cocaine and smokes pot. I'm concerned, but nobody else in the family is. How can I convince them his drug use is a problem?
• ALTERNATE/COMPLEMENTARY THERAPIES FOR HIV
Potential Dangers of High Vitamin C Doses
Is it safe to take a 1,000-mg vitamin C supplement 3 times a day along with my HAART meds? I've read that vitamin C can help boost a person's CD4 count and reduce side effects.
Can L-Carnitine Supplements Treat Lipodystrophy?
I've been HIV positive for 16 years and have been on all the cocktails. Six weeks ago I awoke to find that the trunk of my body could rival a giant Sequoia. My pant size went from 34" to 38". I had no waist and had to wear suspenders since my belt didn't fit anymore. My neurologist wrote me a prescription, but the drug was too expensive, so we settled on a supplement called L-carnitine. I've been taking 1,500 mg per day of it for a month; I'm back in size 34" pants and have an actual waist. Is my story typical for L-carnitine, or is it a fluke?
Oxygen, Ozone as HIV Treatment?
Can oxygen and ozone therapy help people with HIV?
Side Effects of Masturbation
Does vigorous masturbation cause HIV or other sexually transmitted diseases? What other side effects does masturbation have?